With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I am about three weeks into taking Estradiol prescribed by by ob/gyn surgeon and I have been having increasing anxiety and depression, to the point where I don't want to go on any more. I can check into a hosptial, but I risk losing my unemployment benefits. My doc told me to stay with it at least a month, but I don't know how much more crying I can stand. Yes, I do have life events that are troubling me, so I am not sure what is causing this emotional pain, maybe all of it. On the insert that came with my Rx, it said to CONTACT YOUR DOCTOR IMMEDIATELY if you experience severe mood swings; e.g. severe deperssion or memory loss.
Do you think I should call him because if he says to stop the estrogen, I risk getting my hot flashes back. He saved one ovary during my hysterectomy, but I don't think it is doing a darn thing.
I just wondered if anyone here has expereinced increased depression with any HRT you are taking.
I'm sorry you are feeling so bad. I haven't experienced any depression from my estrogen, however I do get depressed when I get too much progesterone.
You are still very early post op. I was very emotional during that time. I cried during almost every commercial. Your body is still healing and adjusting to getting your hormones from a new source. A little emotionalism is common, but what you are describing seems extreme.
Have you called your Dr ? If you are that depressed, you really need to call him as soon as possible. If you are having thoughts of suicide, then you need to call 911 or go to the ER NOW. Let a trained professional make the decision regarding what is causing it, and how best to help you feel better.
Thanks both of you for replying. I did call my doc's office today but the nurse was out. I will try again tomorrow. I had no idea how much I could blow my nose from crying. I need a job, but I can't work like this. I'm a mess. I will keep you posted.
I can relate to what you are feeling in a way. I went through serious mood issues between january and march of this year. I was on the shot for my symptoms and had migranes and cried alot. When I switched to the patch, it got a little better.
Thanks for your reply. Actually, my gyn was going to put me on Vivelle dot patch, but it's more expensive, so I'm on the exact same medicine only in pill form. I'm only 2 weeks into this med, so maybe it takes time, but it seems to me that I have gotten worse and the insert on the med says CALL YOUR PHYSICIAN IF YOU HAVE SEVERE DEPRESSION". There can be more symptoms then before when taking hormones. Who knows. Nobody knows. All of us are guessing, especially the docs. The med did reduce my hot flashes, and I do have life events that are very depressing, so I will try to hang in there for a couple of more weeks. But I will talk to the nurse about my depression. If it gets any worse, I will need to check into the hospital in the psychiatric ward.
You might feel better by just stopping the estrogen until you talk with your doctor..if your not any on anti-depressants, you might just go and get some St. Johns Wort or something? Good luck sweetie...I totally understand what your going through.
I'm sorry you're feeling so poorly A hormonal imbalance can indeed cause depression, or make previous issues even worse. It can be a delicate balance. I would not add or stop any meds without talking with your doctor first. Please, if you are feeling this bad I am urging you to talk with your doctor NOW. You should let them know how bad you are feeling, perhaps you could read them your post.
Should the feelings persist and you can't get ahold of your doctor, do not hesitate to call 911 or head to the ER. You are important and there are people to help.
Thank you very much for all of your encouragment. While waiting to talk to my doc or nurse callback, I felt better today. I had a breakup with my BF and it broke my heart. I'm grieving but I got together with friends today for lunch and a walk I even laughed. I have had a history or depression and being unemployed does not help, and recovering from major surgery. I will hang on to my friends and to you sisters here. Big hugs!
Yes, I do have life events that are troubling me, so I am not sure what is causing this emotional pain, maybe all of it.
It may not actually be the estradiol that is causing your depression. When there is alot going on in our lives, regardless of hormone replacement, depression can creep in. I have struggled with depression myself, even while I've been on estrogen replacement. Sometimes our individual chemistry needs an extra boost, other than hormone replacement. An anti-depressant can help in conjunction with hormone replacement.
Please do discuss with your doctor how you are feeling. The sooner the better.